Ohio, 2014Winter Storm and Winter Weather in Ohio, January 5 to 6, 2014
January 5 to 6, 2014 · NWS ILN · 8 events in 8 counties and zones
A strong low pressure system lifted northeast across the region. Warm air pulled in ahead of this storm resulted in rain across much of the area.
Every event with a place to put it; 8 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system lifted northeast across the region. Warm air pulled in ahead of this storm resulted in rain across much of the area. However...to the northwest, a band of very heavy snow fell from Central Indiana into Northwest Ohio.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before the first event at Jan 5, 1:16 AM EST, 3 hours 44 minutes earlier.
Area forecast discussion, Jan 5, 1:16 AM EST, 3 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
116 AM EST SUN JAN 5 2014
.SYNOPSIS...
A WINTER STORM WILL CROSS THE AREA ON SUNDAY...BRINGING A MIX OF
HEAVY SNOW AND RAIN. EXTREMELY COLD AIR WILL MOVE IN BEHIND THE
STORM FOR THE FIRST PART OF THE WEEK. ADDITIONAL SNOW AND RAIN
WILL BE POSSIBLE LATE IN THE WEEK.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
WEATHER ACROSS THE FA IS CALM AHEAD OF ANOTHER STORM SYSTEM.
CLOUDS WILL BEGIN TO INCREASE AFTER MIDNIGHT. ONSET OF THE PCPN
LOOKS LIKE IT WILL BE DELAYED ALSO. BACKED OFF THE ONSET OF THE
PCPN IN THE WEST TO THE 08-09Z TIME FRAME AND DRIED OUT THE EAST.
IN THE CINCY TRI-STATE REGION THERE COULD BE SOME SLEET OR
FREEZING RAIN MIX WITH THE SNOW AS THE PCPN STARTS.
TEMPERATURE IN THE WEST WILL SLOWLY DROP FROM THE LOWER TO MID
30S...WHILE IN THE EAST WHERE TEMPERATURES HAVE FALLEN INTO THE
TEENS AND 20S...SHOULD BEGIN TO RISE AS THE CLOUDS COME IN.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
A SIGNIFICANT WINTER STORM WILL MOVE THROUGH THE OHIO VALLEY ON
SUNDAY. AS IS TYPICAL WITH STORMS OF THIS NATURE...THE EXACT
SURFACE LOW TRACK IS VERY IMPORTANT TO THE FORECAST...AND REMAINS
THE BIGGEST ISSUE WITH REGARDS TO FORECAST CONFIDENCE. THERE ARE
SIGNIFICANT CONCERNS WITH POTENTIAL FOR SNOW CHANGING TO RAIN ON
SUNDAY...LEADING TO MODERATE-TO-LOW CONFIDENCE IN THE EXACT
SNOWFALL FORECAST TOTALS IN AND NEAR THE TRANSITION ZONE.
SURFACE LOW PRESSURE DEVELOPING OVER THE SOUTHERN MISSISSIPPI
VALLEY TONIGHT WILL DEEPEN AS IT MOVES INTO THE OHIO VALLEY ON
SUNDAY AFTERNOON. DRIVEN BY A STRONG MID-LEVEL TROUGH (WITH VERY
COLD ARCTIC AIR BEHIND IT)...THE LOW WILL MOVE INTO THE LOWER
(EASTERN) GREAT LAKES BY SUNDAY NIGHT.
POP/SKY/WIND GRIDS WERE ALL FAIRLY STRAIGHTFORWARD...WITH 100-POPS
AND 100-SKY GRIDS USED THROUGH THE EVENT. THE POPS HAD TO BE
ADJUSTED SLIGHTLY FROM THE PREVIOUS FORECAST...MAINLY TO DELAY
ONSET IN THE EASTERN PORTIONS OF THE CWA. IN ADDITION...LIGHT SNOW
SHOWERS AND FLURRIES WERE ADDED TO THE TAIL END OF THE FORECAST
GOING INTO EARLY MONDAY MORNING (AS TEMPERATURES COOL RAPIDLY).
THERE SHOULD BE ENOUGH MOISTURE IN THE RAPIDLY-LOWERING DENDRITIC
GROWTH ZONE TO SUPPORT LIGHT PRECIPITATION THROUGH THE END OF THE
SHORT TERM FORECAST PERIOD.
THE MOST INTENSE PRECIPITATION IS EXPECTED TO OCCUR NEAR AND TO
THE WEST OF THE SURFACE LOW TRACK...IN A REGION OF STRONG
FRONTOGENESIS...SUPPORTED WELL BY UPPER-LEVEL FEATURES (WITH A PV
ANOMALY ROTATING EASTWARD AND GOOD JET SUPPORT). FORCING HAS NEVER
REALLY BEEN IN QUESTION WITH THIS EVENT. HOWEVER...THERE ARE SMALL
DIFFERENCES IN SURFACE LOW TRACK AND INTENSITY BETWEEN THE VARIOUS
MODELS...AND THESE MANIFEST THEMSELVES ARE LARGE DIFFERENCES IN
THE THERMAL FIELDS. THIS FORECAST IS GENERALLY CLOSE TO THE 12Z
ECMWF IN TERMS OF TEMPERATURE AND TRACK...WHICH APPEARS TO BE A
VERY GOOD COMPROMISE BETWEEN THE COLDER 12Z GFS AND WARMER
NAM/CMC. IT IS DEFINITELY INTERESTING TO NOTE THAT THE MODELS OF
HIGHEST RESOLUTION (INCLUDING THE NAM/CMC AND THE HIGH-RES WRF
MODELS) ARE FAR AND AWAY THE FURTHER NORTHWEST WITH THE LOW TRACK.
IN FACT...THE WRF MODELS AND THE 18Z NAM SHOW A SIGNIFICANT IMPACT
ON THE LAYOUT OF THE PRECIPITATION FIELDS...WITH A GREATER POINT
OF INFLECTION LEADING TO MUCH OF THE EASTERN CWA REMAINING DRY
UNTIL AT LEAST THE AFTERNOON. THESE MODELS WERE NOT USED
SPECIFICALLY TO DRAW THE GRIDS...BUT ANCHOR THE FAR END OF THE
OVERALL CONSENSUS TREND TOWARD A SLIGHTLY WARMER AND MORE
NORTHERLY SOLUTION.
ICY PRECIPITATION TYPES ARE NOT EXPECTED TO BE A SIGNIFICANT
ISSUE...BUT AN ANALYSIS OF TEMPS ALOFT (WITH A WARM BULGE AT
AROUND 900MB) DUES SUPPORT SOME BRIEF FREEZING RAIN NEAR THE ONSET
OF PRECIPITATION (ESPECIALLY IN THE SOUTHWESTERN CWA). AFTER
PRECIPITATION HAS BEGUN...SURFACE TEMPERATURES SHOULD BEGIN TO
WARM UP CWA-WIDE...EXCEPTING ONLY THE FAR NORTHWEST (WHICH ENDS UP
ON THE BACK SIDE OF THE LOW EVEN ON THE WARMEST SOLUTIONS). BY
SUNDAY AFTERNOON...THE RAIN-SNOW LINE IS FORECAST TO REACH AS FAR
NORTH AS A LINE FROM BROOKVILLE INDIANA TO MARYSVILLE
OHIO...INDICATING THE VERY REAL POSSIBILITY THAT TWO-THIRDS OF THE
ILN CWA MAY SEE RAIN AS THE DOMINANT PRECIPITATION TYPE FOR AT
LEAST A WHILE.
THIS IS NOT DIMINISH THE THREATS FOR SIGNIFICANT SNOW IN THE FAR
NORTHWEST CWA...THE ONLY SECTION OF THE FORECAST AREA WITH MUCH
HIGHER CONFIDENCE IN THE FORECAST. GIVEN RATIOS OF AROUND 13 TO 14
TO ONE AND QPF OF UP TO THREE QUARTERS OF AN INCH...A 6 TO 10 INCH
SNOWFALL STILL APPEARS LIKELY WHERE RAIN DOES NOT MIX IN. IN
FACT...THE FAR NORTHWEST COUNTIES (WAYNE INDIANA TO AUGLAIZE OHIO)
WILL LIKELY BE AT THE HIGH END OF THAT RANGE. HOWEVER...AS
COMPARED TO THE PREVIOUS FORECAST PACKAGE...THE SNOW TOTALS ALONG
THE TRANSITION ZONE HAVE BEEN SHAVED BY A COUPLE INCHES. THE NEW
NUMBERS ARE EVEN SUPPORTED BY THE 12Z GFS BUFKIT SOUNDINGS. BASED
ON AN EARLY LOOK AT THE 18Z GFS AND THE HIGHER-RESOLUTION MODELS
DISCUSSED EARLIER...THE OVERALL TREND WOULD MAKE A RE-INCREASING
OF THESE SNOWFALL FORECASTS UNLIKELY. THE MAJORITY OF THE SNOWFALL
IS EXPECTED TO OCCUR DURING THE LATE AFTERNOON AND EVENING
HOURS...AFTER TEMPERATURES BEGIN TO FALL BUT FORCING REMAINS
PRESENT.
HEADLINE DECISIONS WERE NOT EASY...ESPECIALLY WITH A TIGHT
GRADIENT IN THE TOTAL SNOWFALL GRID DRAWN THROUGH THE HEART OF THE
CWA. SOME AVERAGE-SIZED COUNTIES MAY SEE DIFFERENCES OF 3-TO-4
INCHES FROM THE SOUTHEAST CORNER TO THE NORTHWEST CORNER. THE
INHERITED WARNING WAS LEFT INTACT...ALTHOUGH WITH SOME CONCERN
THAT THE SOUTHERN TIER OF COUNTIES (SWITZERLAND INDIANA TO WARREN
OHIO) WILL LARGELY SEE SUB-CRITERIA SNOWFALLS. WITH A FEW SPOTS IN
THESE COUNTIES STILL FORECAST AT AROUND THREE INCHES...AND A
FORECAST WITH AS MUCH MARGIN FOR ERROR AS THIS ONE...IT DID NOT
SEEM PRUDENT TO DROP THE WARNING BEFORE THE FIRST SNOWFLAKE HAS
HIT THE GROUND. MOST OF THE COUNTIES PREVIOUSLY UNDER A WATCH OR
NO PRODUCT WERE TRANSITIONED TO AN ADVISORY. EVEN AS TYPICAL
CRITERIA IS UNLIKELY TO BE MET FOR THE SOUTHEASTERN
COUNTIES...RAPIDLY FALLING TEMPERATURES AND GUSTY WINDS WILL
ASSUREDLY LEAD TO HAZARDOUS CONDITIONS (WARRANTING AN ADVISORY)
LATE SUNDAY NIGHT. A FEW COUNTIES IN THE NORTHERN CWA WERE ADDED
TO THE WARNING...ON THE NORTHWESTERN FRINGES OF THE COLUMBUS METRO
AREA.
ON EARLY MONDAY MORNING...A WIND CHILL WARNING WILL TAKE EFFECT
FOR THE ENTIRE CWA. THIS THREAT WILL BE COVERED IN THE LONG TERM
SECTION OF THE FORECAST DISCUSSION.
&&
.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
MASSIVE POLAR VORTEX CENTERED OVER THE WRN GREAT LAKES ON MONDAY
WILL ROTATE E/NE TO A POSITION OVER WRN QUEBEC BY 12Z TUESDAY. THE
COLDEST AIR THAT THE REGION HAS SEEN IN 20 YEARS WILL BE FUNNELING
IN QUICKLY ON THE HEELS OF PREVIOUS MENTIONED WINTER STORM. HIGHS
WILL BE EARLY ON MONDAY WITH SUBSTANTIAL CAA IN THE LOW LEVELS
OCCURRING FROM WEST/NORTHWEST TO EAST/SOUTHEAST THROUGH THE DAY. HOW
COLD THE AIR COULD BECOME WILL DEPEND A LITTLE ON WHAT SNOW COVER IS
FOUND ACROSS THE REGION BEHIND THE WINTER STORM...BUT WITH SUCH
STRONG CAA...TEMPERATURES TUMBLING BELOW ZERO THROUGH THE DAY WILL
STILL OCCUR. IN FACT...MODELS CONCUR THAT THE COLDEST AIR WILL BE
RIGHT OVER HEAD BY MONDAY EVENING...WITH TEMPERATURES STAYING FAIRLY
STEADY STATE INTO TUESDAY MORNING. AS A RESULT...LOWS FOR MONDAY
NIGHT WILL PROBABLY BE IN THE EVENING WITH LITTLE TEMPERATURE CHANGE
OVERNIGHT. AT THIS TIME...TEMPERATURES BY MONDAY EVENING SHOULD
RANGE FROM 15 TO 20 BELOW ALONG AND NORTH OF I-70 TO 7 TO 15 BELOW
SOUTH OF I-70. THIS EXTREME COLD WILL BE ACCOMPANIED BY PERSISTENT
BRISK WEST WINDS IN THE 15 TO 20 MPH WITH GUSTS BETWEEN 20 AND 30
MPH. THIS WILL PUSH WIND CHILL READINGS INTO THE DANGEROUSLY LOW
CATEGORY OF 40 TO 45 BELOW ALONG AND NORTH OF I-70 TO 25 TO 35 BELOW
SOUTH THEREOF. WIND CHILL WATCH HAS BEEN UPGRADED TO A WIND CHILL
WARNING BECAUSE OF THESE VALUES. IN THE CAA PATTERN ALONG WITH
SHALLOW LOW LEVEL MOISTURE...THERE COULD BE A FEW FLURRIES IN THE
AIR ON MONDAY ALONG WITH SOME CONTINUING BLOWING AND DRIFTING OF
SNOW.
FOR TUESDAY INTO TUESDAY NIGHT...CENTER OF POLAR VORTEX WILL ROTATE
DUE NORTH TO THE FAR REACHES OF NRN QUEBEC. AT THE SAME TIME...THE
CENTER OF SURFACE HIGH PRESSURE WILL BE PASSING TO OUR SOUTH AND
EAST. GIVEN SNOW COVER AND THE SLOW DISLODGING OF ARCTIC AIR...HIGHS
ON TUESDAY WILL BE VERY COLD WITH LOCATIONS ALONG AND NORTH OF I-70
PROBABLY NOT MAKING IT ABOVE THE ZERO DEGREE MARK. SOUTH OF
I-70...TEMPERATURES WILL STRUGGLE TO WARM INTO THE SINGLE DIGITS.
WITH THE HEART OF THE VERY COLD ARCTIC AIR PIVOTING SLOWLY TO THE
NORTHEAST TUESDAY NIGHT...OVERNIGHT LOWS WILL OCCUR EARLY WITH SOME
SLIGHTLY RISING TEMPERATURES OVERNIGHT. WINDS WILL RELAX SOME INTO
TUESDAY NIGHT AND WILL BACK TO A SOUTHERLY DIRECTION. AT SOME
POINT...WIND CHILL WARNING HEADLINES MAY HAVE TO BE EXTENDED OR AN
ISSUANCE OF A WIND CHILL ADVISORY TO TAKE THE PLACE OF SOME OF THE
WIND CHILL WARNINGS DUE TO THE SLOWLY MODIFYING TEMPERATURES.
FOR THE PERIOD WEDNESDAY NIGHT INTO THURSDAY...UPR LVL FLOW QUICKLY
TRANSITIONS TO A MORE ZONAL DIRECTION. THIS TIME FRAME WILL FEATURE
A FAST MOVING S/WV EJECTING EAST/NORTHEAST FROM THE SRN PLAINS AND
ACROSS THE GREAT LAKES. THIS FEATURE WILL BE WEAKLY REFLECTED AT THE
SURFACE AS AN INVERTED TROUGH. TEMPERATURES WILL CONTINUE TO MODIFY
BUT PCPN ASSOCIATED WITH THIS FEATURE AND ITS ISENTROPIC LIFT WILL
BRING A THREAT OF SNOW. ACCUMULATING SNOW LOOKS POSSIBLE AND WE WILL
HAVE TO FINE TUNE THE AMOUNTS AS WE GET CLOSER IN TIME.
FOR THE PERIOD THURSDAY NIGHT INTO SATURDAY...HAVE USED A BLEND OF
THE ECMWF AND WPC GUIDANCE. IT LOOKS LIKE AIRMASS MODIFICATION WILL
CONTINUE AS WARMER AIR MOVES INTO THE REGION. THERE IS UNCERTAINTY ON
THE PLACEMENT AND TIMING OF THE NEXT EMBEDDED S/WV IN THE
WEST/SOUTHWEST FLOW ALOFT SO HAVE ONLY GONE WITH A LOW CHANCE OF
PCPN INTO THE FIRST PART OF THE WEEKEND. THERE COULD BE A THREAT OF
WINTRY PCPN EARLY ON FRIDAY BUT TEMPERATURES SHOULD WARM THEREAFTER
THAT PCPN WILL BE IN THE FORM OF RAIN LATER FRIDAY INTO SATURDAY.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
VFR CONDITIONS WILL START OUT THE TAF PERIOD. THERE ARE SOME LIGHT
RETURNS SHOWING UP ON RADAR JUST NW OF THE TAF SITES HOWEVER WITH
DRY AIR IN PLACE IT WILL TAKE AWHILE BEFORE PRECIPITATION REACHES
THE SURFACE. TEMPERATURE PROFILES SUGGEST A PERIOD OF LIGHT
FREEZING DRIZZLE OR LIGHT FREEZING RAIN AT THE ONSET EXCEPT AT
KDAY. KDAY WILL HAVE A COOLER TEMPERATURE PROFILE AND THEREFORE
EXPECT PRECIPITATION TO START OUT AS SNOW. WARMER AIR WILL WORK
INTO THE AREA DURING THE DAY ON SUNDAY ALLOWING PRECIPITATION TO
CHANGE OVER TO ALL RAIN. PRECIPITATION WILL STAY PRETTY LIGHT
ACROSS KCMH AND KLCK DURING MOST OF THE DAYTIME HOURS ON SUNDAY. COOLER
AIR WILL WORK INTO THE TAF SITES EARLY SUNDAY EVENING INTO SUNDAY
NIGHT ALLOWING FOR A CHANGEOVER OF PRECIPITATION FROM RAIN TO SNOW.
WINDS WILL PICK UP DURING THE DAY ON SUNDAY WITH SOME WIND GUSTS
POSSIBLE. WITH THE FRONTAL PASSAGE AND AFTER THE FRONTAL PASSAGE
EXPECT WIND GUSTS TO INCREASE TO 30 TO 35 KNOTS ACROSS THE TAF
SITES. A FEW HIGHER WIND GUSTS WILL BE POSSIBLE.
CIGS WILL GRADUALLY LOWER OVERNIGHT AND INTO THE EARLY DAYTIME
HOURS ON SUNDAY. CIGS WILL INCREASE ACROSS PORTIONS OF THE
AREA...ESPECIALLY ACROSS KCMH AND KLCK...DURING THE LATE MORNING
AND INTO THE AFTERNOON HOURS BEFORE DECREASING AGAIN. IFR CIGS ARE
EXPECTED TO BE WIDESPREAD BY SUNDAY EVENING INTO SUNDAY NIGHT.
VSBYS WILL BE REDUCED WITH THE PRECIPITATION AT TIMES. GREATER
REDUCTIONS IN VSBYS WILL OCCUR LATER IN THE TAF PERIOD WHEN
PRECIPITATION CHANGES OVER TO SNOW AND WIND GUSTS PICK UP ACROSS
THE TAF SITES.
OUTLOOK...IFR TO VLIFR CEILINGS AND VISIBILITIES ARE EXPECTED WITH
SNOW SUNDAY NIGHT. MVFR CEILINGS ARE LIKELY FROM MONDAY INTO
TUESDAY. ALSO VERY STRONG WESTERLY WINDS WILL AFFECT THE TAFS INTO TUESDAY.
&&
.ILN WATCHES/WARNINGS/ADVISORIES...
OH...WINTER STORM WARNING FROM 5 AM EARLY THIS MORNING TO 4 AM EST
MONDAY FOR OHZ026-034-035-042>046-051>054-060>062-070-071-
077.
WIND CHILL WARNING FROM 4 AM MONDAY TO 5 PM EST TUESDAY FOR
OHZ026-034-035-042>046-051>056-060>065-070>074-077>082-
088.
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 4 AM EST
MONDAY FOR OHZ055-056-063>065-072>074-078>082-088.
KY...WINTER STORM WARNING FROM 5 AM EARLY THIS MORNING TO 4 AM EST
MONDAY FOR KYZ091.
WIND CHILL WARNING FROM 4 AM MONDAY TO 5 PM EST TUESDAY FOR
KYZ089>100.
WINTER WEATHER ADVISORY FROM 9 AM THIS MORNING TO 4 AM EST
MONDAY FOR KYZ089-090-092>100.
IN...WINTER STORM WARNING FROM 5 AM EARLY THIS MORNING TO 4 AM EST
MONDAY FOR INZ050-058-059-066-073>075-080.
WIND CHILL WARNING FROM 4 AM MONDAY TO 5 PM EST TUESDAY FOR
INZ050-058-059-066-073>075-080.
&&
SYNOPSIS...HATZOS
NEAR TERM...SITES
SHORT TERM...HATZOS
LONG TERM...HICKMAN
AVIATION...NOVAKHazardous weather outlook, Jan 5, 5:00 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
500 AM EST SUN JAN 5 2014
INZ050-058-059-066-073-OHZ026-034-035-042>045-051-052-060-061-070-
061000-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-HARDIN-MERCER-AUGLAIZE-
DARKE-SHELBY-LOGAN-UNION OH-MIAMI-CHAMPAIGN-PREBLE-MONTGOMERY-BUTLER-
500 AM EST SUN JAN 5 2014
...WINTER STORM WARNING IN EFFECT UNTIL 4 AM EST MONDAY...
...WIND CHILL WARNING IN EFFECT FROM 4 AM MONDAY TO 5 PM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER STORM WARNING.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
INZ074-075-080-KYZ089>100-OHZ046-053>056-062>065-071>074-077>082-088-
061000-
DEARBORN-OHIO-SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-
OWEN-GRANT-PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-DELAWARE-CLARK-
MADISON-FRANKLIN OH-LICKING-GREENE-FAYETTE OH-PICKAWAY-FAIRFIELD-
WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-HIGHLAND-ADAMS-
PIKE-SCIOTO-
500 AM EST SUN JAN 5 2014
...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM
EST MONDAY...
...WIND CHILL WARNING IN EFFECT FROM 4 AM MONDAY TO 5 PM EST
TUESDAY...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST INDIANA...NORTHEAST
KENTUCKY...NORTHERN KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF
OHIO...SOUTH CENTRAL OHIO AND SOUTHWEST OHIO.
.DAY ONE...TODAY AND TONIGHT.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL WARNING.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
WINTER WEATHER ADVISORY.
WIND CHILL WARNING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOW AND ICE ACCUMULATIONS
TO THE NATIONAL WEATHER SERVICE.
Winter Storm, Auglaize
- When
- January 5, 5:00 AM EST to January 6, 1:00 AM EST
- Where
- Auglaize forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.561, -84.222 (the zone’s center; the record gives no point)
The county garage south of Wapakoneta measured 7 inches of snow.
Winter Storm, Mercer
- When
- January 5, 5:00 AM EST to January 6, 1:00 AM EST
- Where
- Mercer forecast zone
- Reported by
- Broadcast Media
- Coordinates
- 40.540, -84.629 (the zone’s center; the record gives no point)
Eleven inches of snow was reported from Celina.
Winter Weather, Hardin
- When
- January 5, 5:00 AM EST to January 6, 1:00 AM EST
- Where
- Hardin forecast zone
- Reported by
- Department of Highways
- Coordinates
- 40.662, -83.659 (the zone’s center; the record gives no point)
Three inches of snow fell in Kenton.
Winter Weather, Shelby
- When
- January 5, 5:00 AM EST to January 6, 1:00 AM EST
- Where
- Shelby forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 40.332, -84.205 (the zone’s center; the record gives no point)
The observer 3 miles northwest of Anna measured 4 inches of snow, as did the observer near Fort Loramie. One inch of snow was measured by the highway department near Sidney.
Winter Weather, Darke
- When
- January 5, 5:00 AM EST to January 6, 1:00 AM EST
- Where
- Darke forecast zone
- Reported by
- COOP Observer
- Coordinates
- 40.133, -84.619 (the zone’s center; the record gives no point)
The observer near Greenville measured 4 inches of snow. The CoCoRaHS observer 3 miles northeast of Gordon measured 2.5 inches of snow, while observers in both Versailles and Bradford measured 2 inches of snow.
Winter Weather, Logan
- When
- January 5, 5:00 AM EST to January 6, 1:00 AM EST
- Where
- Logan forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 40.388, -83.766 (the zone’s center; the record gives no point)
A spotter in Bellefontaine measured 1.8 inches of snow.
Winter Weather, Preble
- When
- January 5, 5:00 AM EST to January 6, 1:00 AM EST
- Where
- Preble forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.742, -84.648 (the zone’s center; the record gives no point)
The observer north of Eaton measured 2 inches of snow, while the observer west of town measured 1.5 inches. The observer 5 miles west of Germantown measured an inch of snow, as did the county garage east of Eaton.
Winter Weather, Montgomery
- When
- January 5, 5:00 AM EST to January 6, 1:00 AM EST
- Where
- Montgomery forecast zone
- Reported by
- CoCoRaHS
- Coordinates
- 39.755, -84.291 (the zone’s center; the record gives no point)
The observer in Oakwood and the county garage in Englewood both measured an inch of snow.
- Winter Storm
- A storm that brought snow, sleet or freezing rain at warning levels, usually over several hours or days.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Extreme Cold and Astronomical Low Tide in Louisiana, January 5 to 7, 20142 deaths · 5 events
- Extreme Cold in Minnesota, January 5 to 7, 20141 death · 42 events
- Cold in Kentucky, January 5 to 7, 20141 death · 22 events
- Cold in Illinois, January 5 to 7, 20141 death · 19 events
- Winter Weather in Virginia, January 5, 20141 death · $18,000 · 2 events
- Extreme Cold in Wisconsin, January 5 to 8, 20141 death · 9 events
- Winter Storm in Missouri, January 5, 2014$1.0 million · 11 events
- Winter Storm in Ohio, January 5 to 6, 2014$1.1 million · 5 events
- Extreme Cold in Iowa, January 5 to 7, 201451 events
- Cold in Missouri, January 5 to 6, 201437 events
- Winter Storm in Indiana, January 5 to 6, 201430 events
- Extreme Cold in Nebraska, January 5 to 6, 201430 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 494726, 494727, 494728, 494729, 494730, 494731, 494732, 494733.